1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo with no signs !

Discussion in 'Diabetes Complications' started by mo1905, Feb 15, 2013.

  1. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,774
    Trophy Points:
    178
    The last week or so I have had 2 episodes of "hypo's" which I am a little concerned about. I am fairly recently diagnosed, 3/1/13 so am a novice. However , my BG has been pretty good recently, hovers around 6.0 or so. The 2 hypo's were both 2.8 ! My main concern was that I felt fine. Had I not tested, I would never have known. I'm on basal insulin, metformin and gluclazide. Anyone else had this before ?


    Sent from the Diabetes Forum App
     
  2. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,979
    Likes Received:
    1,118
    Trophy Points:
    178
    Hi mo1905, when I was first diagnosed I was put on basal bolus insulin and metformin and it wasnt long before I suffered a couple of hypos, the first as I recall was at 2.8 like yours. It was minutes before lunch and I felt fine one minute and literally the next I was drenched in sweat and my hands were shaking uncontrollably and after I treated it with lucosade I also realised I had been a little confused too.

    It may be that you need your insulin adjusted or perhaps your other meds, did you notice a pattern to the two hypos? Had you just done some exercise, been for a walk etc or was it just before your next meal, if so perhaps a mid meal snack may help to stabilise your bg between meals. There are a million possibilities so I would advise you speak to your Doctor, diabetes nurse or care team about this asap.

    I would think it unusual to be hypo unaware at such an early stage, but I am not an expert so dont worry about it but definitely get it checked out :thumbup:
     
  3. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,774
    Trophy Points:
    178
    Thanks Sid, the only similarity is that they both occurred after cardio exercise so may be linked but I quite often do that. I'll mention it to docs next week as they are still "experimenting" with my meds anyway. My biggest concern was the fact they are recorded on my monitor ( need to get LGV back ) and I work in Fire Service who also need 3 months evidence of no hypo's etc. Maybe I just caught them in time but I honestly felt fine both times. Thanks for taking the time to reply Sid, much appreciated.


    Sent from the Diabetes Forum App
     
  4. VickiT11979

    VickiT11979 · Well-Known Member

    Messages:
    151
    Likes Received:
    8
    Trophy Points:
    38
    I'm a type 1 on insulin, but I definitely find cardio exercise drops my BG like a stone. There's some excellent information about managing insulin with exercise for diabetics on www.runsweet.com although I can't follow that to the letter - some trial & error is involved! You basically either have to reduce your basal insulin on days you exercise or eat some fast acting carbohydrate just before and/or during the exercise, make sure you're at least 7 on finger testing before exercise & test halfway through & after finishing.
     
  5. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,774
    Trophy Points:
    178
    Thanks Vicki, good advice. I've never tested prior to exercise before.


    Sent from the Diabetes Forum App
     
  6. paula2450

    paula2450 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Ive been having quite alot of hypos, my doctor said its because I dont eat enough in the evening and suggested having porridge or pasa ta before bed. The hypos usually happen in the early hours of the morning. The lowest my bs was 2.3.
    I can feel them starting now, my lips tingle then the tingling goes down my legs.
     
  7. Sammeh5678

    Sammeh5678 · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    Depends on how slow you get to your low BG. If you go fast you'll have a hypo noticeably. I had one on levemir that took me to 1.3 but I felt fine ! :)


    --
    Sam
    Sent from the iOS App
    Facebook.com/sammskii999
     
  8. chatterton

    chatterton · Member

    Messages:
    16
    Likes Received:
    11
    Trophy Points:
    23
    Hi,im a 29 year old male and i also suffer from no hypo alert symptoms until its about 2.5,by the time i start to deal with it,it sometimes as low as 1.4. So i tend to feel like **** for an 1hr/2

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook